My 20-year-old daughter, Jessica, has always has a weak stomach. She is lactose intolerant, although taking Lactagen 5 years ago has made it possilbe for her eat small amounts of dairy with little to no problems (it is no longer available). She cannot tolerate long car rides due of motion sickness and Dramamine does nothing for her.
Recently she has been complaining of nausea and a low-grade fever, even after ingesting no dairy, and usually in the evening. She says she feels like she may need to throw up but never does. I've stayed up with her many a night to help the best I can to comfort her and can hear her stomach churning. She was also starting to get constipated and has been feeling so depressed/anxious lately that she dropped out of college. We thought for sure that after she dropped out she wouldn't be stressed and be back to normal, but the nausea, low-grade fever and mild depression/anxious (for which she cannot pinpoint why) were continuing.
She had been to see doctors on and off for a recurring painful staph infection under her left arm, so I thought that was what was making her experience these symptoms. But it has been in remission for over a month now and she is still not feeling well.
Before taking her to another doctor for more tests, I decided to do some research on her symptoms and saw that they could be related to a gluten intolerance. So I started taking foods that contained gluten out of her diet. The nausea and low-grade fever went away and for a few days she was back to her normal happy self (thank God). But for the past couple of days she says she has been experiencing dizziness while sitting and a headache. Could this be because of the gluten withdrawl?
She is just so sick and tired of going back and forth from doctor and doctor recently that she wanted to try and see if eliminating gluten would make a difference. So far it has except for the dizziness and headache.
So could that be from eliminating the gluten in her diet? If so, how long should that dizziness last and is there anything she can do to help stop it?
Thank you for any advice.